Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 4, 2016, 5:15 PM CDT for Crenshaw County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 5:15 PM CDT (22:15 UTC)
- Expired
- Aug 4, 2016, 6:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Mobile, AL
County Crenshaw County, AL
The radar
The Maxwell AFB radar (KMXX), 87 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1319 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
946
WWUS84 KMOB 042215
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
515 PM CDT THU AUG 4 2016
ALZ057-058-042300-
BUTLER AL-CRENSHAW AL-
515 PM CDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN CRENSHAW AND NORTHEASTERN BUTLER COUNTIES UNTIL 600 PM
CDT...
AT 515 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER NAFTEL...OR
11 MILES SOUTHWEST OF MEADVILLE...MOVING SOUTHWEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...HIGHLAND HOME AND LAPINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3169 8635 3183 8662 3196 8650 3197 8641
3203 8641 3204 8640 3204 8641 3205 8640
3205 8630 3197 8630 3197 8621
TIME...MOT...LOC 2215Z 031DEG 14KT 3200 8633
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 4:17 PM CDT, 58 minutes earlier.
Area forecast discussion, Aug 4, 4:17 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
417 PM CDT THU AUG 4 2016
.NEAR TERM /Now Through Friday/...A deep layer ridge will persist
across the southern plains over the next 24 hours with a trough
extending from the southern Appalachians south into the northeast
Gulf. This keeps our region in a light northerly mid to upper level
flow throw Friday. Scattered thunderstorms this afternoon will
gradually fade by mid to late evening. The big question is how much
coastal convection develops early Friday morning. Given the northerly
flow aloft, most of the convection may stay just offshore. However,
since the upper flow is so light, scattered convection is likely to
impinge on the coast by daybreak in the presence of a deeply tropical
airmass, characterized by precipitable waters of around 2.2 inches.
The chance for scattered storms will gradually spread inland through
the course of the day. The stronger storms will be prolific lightning
producers and produce torrential downpours. Localized flooding issues
cannot be ruled out given the airmass we are in and the overall weak
steering flow aloft.
Lows tonight will be very muggy in the mid to upper 70s. Highs warm
into the low to mid 90s on Friday. With dewpoints likely staying in
the mid to upper 70s, heat indices will climb into the 103 to 107
degree range. Depending on convective coverage, heat indices could
encroach upon advisory criteria of 108 degrees. Will reassess on
tonight's package regarding the potential need for a heat advisory.
34/JFB
.SHORT TERM /Friday night Through Sunday night/...Guidance continues
to advertise shortwave energy moving into a developing shortwave
trough over the eastern seaboard, ultimately forming a closed upper
low by Monday morning. This shifts an upper high currently over the
southern plains west a bit and weakens it, but guidance is
advertising the high continuing to be in control through Friday,
especially northwestern portions of the fa. A surface trough
stretching south from an upper system moving over the Great lakes
Friday into Friday night gets brought south with the energy,
ultimately ending up east of the southern Appalachians before forming
a closed surface low over the Carolinas, then meandering it southwest
towards the fa.
For the forecast for the fa, subsidence from the upper high continues
to bring well above seasonal temps to the area for Friday night
through Saturday. Guidance varies on the eastward extent of the high,
with GFS the farthest east, NAM the least and the ECMWF in the
middle. Have leaned towards the ECMWF for the forecast, with lows
generally in the mid 70s, with highs Saturday ranging from upper 90s
northwest to mid 90s southeast. With low level moisture still on the
high side, heat indices rise above office criteria for a heat
advisory (108)...topping out in the 109 to 111 degree range. For
pops, with precip h20 levels remaining high Friday night, but with
above seasonal pops during the day Friday, went at or a bit below
seasonal with the airmass expected to receive a good working
over Friday. Saturday, Guidance is consistent in swinging a tongue
of drier air south across the fa. Even with timing differences, all
guidance pops a bit below seasonal, so have went such for the forecast.
For Saturday night through Sunday night...with the upper ridge
losing control as the upper low forms and meanders towards the fa,
temps moderate downward closer to seasonal, and pops rise to at or
above seasonal levels, especially with well above seasonal precip h20
levels (2-2.4") moving back over the fa.
/16
.LONG TERM /Monday Through Thursday/...Not much to say about this
portion of the forecast. The upper low becomes centered over/near the
fa by Tueday, bringing well above seasonal chances of rain and a
tighter than seasonal temps range over the fa (highs at or below
seasonal, lows at or above seasonal).
/16
&&
.MARINE...Outside of variable winds due to thunderstorm activity, the
predominate wind flow will be light out of the northwest to
southwest over the next several days. This is due to high pressure
over the western Atlantic ridging into the central Gulf. Scattered
to numerous thunderstorms can be expected over the coastal waters
each day, particularly during the early morning through early
afternoon hours. The storms will be prolific lightning producers and
will produce periods of torrential rainfall and strong, gusty winds.
34/JFB
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 76 92 74 95 / 30 50 30 40
Pensacola 78 91 77 92 / 40 50 30 30
Destin 79 90 77 90 / 50 50 30 40
Evergreen 75 95 73 97 / 30 50 20 30
Waynesboro 75 95 75 97 / 30 40 20 30
Camden 75 95 74 97 / 30 40 20 30
Crestview 75 93 73 96 / 30 50 30 30
&&
.MOB Watches/Warnings/Advisories...
AL...Heat Advisory until 6 PM CDT this evening for ALZ051>058-060-261.
FL...None.
MS...Heat Advisory until 6 PM CDT this evening for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Aug 4, 4:03 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 403 PM CDT THU AUG 4 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-052115- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 403 PM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS THE AREA THROUGH THIS EVENING. SCATTERED STORMS WILL LIKELY REDEVELOP ALONG THE COAST BY DAYBREAK FRIDAY. THE STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDICES WILL CLIMB INTO AT LEAST THE 103 TO 107 DEGREE RANGE ON FRIDAY AND 105 TO 110 DEGREE RANGE ON SATURDAY. HEAT ADVISORIES MAY BECOME NECESSARY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH EARLY NEXT WEEK. THE STRONGER STORMS WILL BE PROLIFIC LIGHTNING PRODUCERS. TORRENTIAL DOWNPOURS AND GUSTY WINDS ARE ALSO LIKELY. A FEW LOCALIZED FLOODING ISSUES ARE POSSIBLE DUE TO THE OVERALL SLOW MOVEMENT OF THE THUNDERSTORMS. THERE ARE INCREASING SIGNS THAT A HEAVY RAIN EVENT COULD MATERIALIZE BY THE MIDDLE OF NEXT WEEK AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE NORTHERN GULF...RESULTING IN POTENTIAL FLOODING ISSUES. STAY TUNED FOR LATER UPDATES ON THIS EVOLVING SITUATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN MOBILE. GMZ630>635-650-655-670-675-052115- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 403 PM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVERNIGHT THROUGH DAYBREAK FRIDAY OVER THE GULF WATERS AND NEAR THE COAST. THE STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND TORRENTIAL DOWNPOURS. WATERSPOUTS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY WITH THE STRONGER STORMS PRODUCING STRONG WIND GUSTS...FREQUENT LIGHTNING...AND TORRENTIAL DOWNPOURS.
In the hours before
Special weather statement, Aug 4, 1:40 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 140 PM CDT THU AUG 4 2016 MSZ067-041915- WAYNE MS- 140 PM CDT THU AUG 4 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN WAYNE COUNTY UNTIL 215 PM CDT... AT 140 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR CLARA...OR 8 MILES SOUTH OF WAYNESBORO...MOVING SOUTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLARA AND BUCKATUNNA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3163 8872 3162 8851 3144 8847 3144 8876 TIME...MOT...LOC 1840Z 005DEG 12KT 3156 8863
Special weather statement, Aug 4, 2:35 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 235 PM CDT THU AUG 4 2016 MSZ075-042000- PERRY MS- 235 PM CDT THU AUG 4 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN PERRY COUNTY UNTIL 300 PM CDT... AT 235 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR BEAUMONT...OR 17 MILES SOUTH OF RICHTON...MOVING SOUTH AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN PERRY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3116 8906 3116 8885 3094 8885 3095 8907 TIME...MOT...LOC 1935Z 001DEG 11KT 3109 8896
Special weather statement, Aug 4, 2:58 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
258 PM CDT THU AUG 4 2016
ALZ056-042045-
CONECUH AL-
258 PM CDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CONECUH COUNTY UNTIL 345 PM CDT...
AT 257 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER EVERGREEN...
MOVING SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EVERGREEN...CASTLEBERRY AND I65 AND US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3126 8678 3126 8715 3164 8706 3164 8691
3156 8687
TIME...MOT...LOC 1957Z 357DEG 19KT 3146 8696Special weather statement, Aug 4, 3:00 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CDT THU AUG 4 2016
MSZ075-076-079-042045-
PERRY MS-GREENE MS-GEORGE MS-
300 PM CDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN GEORGE...SOUTHWESTERN GREENE AND SOUTHEASTERN PERRY
COUNTIES UNTIL 345 PM CDT...
AT 300 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR MCLAIN...OR
11 MILES WEST OF LEAKESVILLE...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCLAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3127 8889 3120 8863 3085 8864 3088 8888
3091 8889 3091 8895
TIME...MOT...LOC 2000Z 008DEG 14KT 3114 8875Special weather statement, Aug 4, 5:15 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
515 PM CDT THU AUG 4 2016
ALZ057-058-042300-
BUTLER AL-CRENSHAW AL-
515 PM CDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN CRENSHAW AND NORTHEASTERN BUTLER COUNTIES UNTIL 600 PM
CDT...
AT 515 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER NAFTEL...OR
11 MILES SOUTHWEST OF MEADVILLE...MOVING SOUTHWEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...HIGHLAND HOME AND LAPINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3169 8635 3183 8662 3196 8650 3197 8641
3203 8641 3204 8640 3204 8641 3205 8640
3205 8630 3197 8630 3197 8621
TIME...MOT...LOC 2215Z 031DEG 14KT 3200 8633The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:25 PM CDT | Special Marine Warning | MOB | 35 min | |
| Aug 3, 9:23 PM CDT | Special Marine Warning | MOB | 52 min | |
| Aug 3, 10:03 PM CDT | Special Marine Warning | MOB | 57 min | |
| Aug 4, 4:04 AM CDT | Heat Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 14 hr |
| Aug 4, 6:44 AM CDT | Special Marine Warning | MOB | 61 min | |
| Aug 4, 7:38 AM CDT | Special Marine Warning | MOB | 52 min | |
| Aug 4, 8:36 AM CDT | Special Weather Statement | MOB | Escambia | 24 min |
| Aug 4, 9:07 AM CDT | Areal Flood Advisory | MOB | Escambia | 113 min |
| Aug 4, 9:45 AM CDT | Flash Flood Warning | MOB | Escambia | 3 hr |
| Aug 4, 2:58 PM CDT | Special Weather Statement | MOB | Conecuh | 47 min |
| Aug 3, 8:56 PM CDT | Special Weather Statement | MOB | Okaloosa | 49 min |
| Aug 3, 9:47 PM CDT | Special Weather Statement | MOB | Okaloosa | 43 min |
| Aug 4, 6:19 AM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Aug 4, 6:25 AM CDT | Special Weather Statement | MOB | Escambia | 50 min |
| Aug 4, 6:45 AM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 3 hr |
| Aug 4, 7:12 AM CDT | Special Weather Statement | MOB | Escambia | 63 min |
| Aug 4, 7:43 AM CDT | Special Weather Statement | MOB | Escambia | 62 min |
| Aug 4, 1:40 PM CDT | Special Weather Statement | MOB | Wayne | 35 min |
| Aug 4, 2:35 PM CDT | Special Weather Statement | MOB | Perry | 25 min |
| Aug 4, 3:00 PM CDT | Special Weather Statement | MOB | George | 45 min |
| Aug 4, 3:30 PM CDT | Areal Flood Advisory | MOB | George, Greene, Perry | 2 hr |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.